Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

July 20, 2011Alleghany County, City of Covington, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 20, 2011, 4:39 PM EDT for Alleghany County, City of Covington, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2011, 4:39 PM EDT (20:39 UTC)
Expired
Jul 20, 2011, 5:15 PM EDT
In force
36 min
Issued by
NWS Blacksburg, VA

Counties Alleghany County, VA, City of Covington, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WWUS81 KRNK 202039
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT WED JUL 20 2011

VAZ019-023-202115-
ALLEGHANY VA-BOTETOURT VA-
439 PM EDT WED JUL 20 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BOTETOURT
COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COVINGTON
CITY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS STORM WILL BE NEAR GLEN WILTON AROUND 450 PM...GALA AROUND 500
PM AND EAGLE ROCK AROUND 510 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3767 7971 3757 7991 3782 8005 3788 7995

$$

AMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:39 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 20, 3:39 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT WED JUL 20 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE MOVING SOUTH THROUGH WEST
VIRGINIA...AROUND THE UPPER HIGH...MAY FIRE ISOLATED STORMS
THROUGH THURSDAY. OTHERWISE...A STRONG UPPER LEVEL RIDGE OVER THE
CENTRAL PART OF THE COUNTRY WILL MOVE EAST THE REST OF WEEK
KEEPING HOT TEMPERATURES IN OUR AREA.

&&

.NEAR TERM /THROUGH THURSDAY/...
DEWPOINTS REMAINING IN THE MIDDLE 70S LONGER THAN ANTICIPATED
NECESSITATED A HEAT ADVISORY FOR THE REST OF THIS AFTERNOON FOR
SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. WITH A WEAK
CAP BEING ERODED THIS AFTERNOON...ISOLATED AIRMASS THUNDERSTORMS
ARE DEVELOPING. THEIR SLOW MOVEMENT COMBINED WITH GOOD PWATS WILL
PUT DOWN A QUICK INCH OR TWO OF RAIN IN 30 TO 60 MINUTES. IF A FEW
OUTFLOW BOUNDARIES CAN INTERSECT...STORMS MAY BECOME MORE NUMEROUS
OVER NW NC. CLOUDS AND ANY STORMS ERODE TONIGHT SETTING THE STAGE
FOR FOG...DENSE IN THE GREENBRIER VALLEY AGAIN. AN UPPER LEVEL
DISTURBANCE CIRCLING THE HEAT DOME CLOCKWISE WILL SINK SOUTH INTO
WEST VIRGINIA TONIGHT...THEM SLOWLY MOVING INTO EASTER TN AND KY
TOMORROW. THIS SUBTLE TRIGGER MAY BE ALL THATS NEEDED FOR STORMS
AGAIN ACROSS THE EXTREME SW...AND UPPED POPS SLIGHTLY IN NW NC
BECAUSE OF ITS MOVEMENT. ELSEWHERE...ISOLATED STORMS ON THE BLUE
RIDGE AND WEST CANT BE RULED OUT. UNDERCUT GUIDANCE TEMPS BY A FEW
DEGREES AGAIN...BUT WITH DEWPOINTS NEAR 70F AND TEMPS IN THE UPPER
90S...THIS NECESSITATED A HEAT ADVISORY FOR THURSDAY. SW WINDS
LIKE TODAY WILL PREVENT DEWPOINTS FROM MIXING OUT MUCH FROM THEIR
MORNING VALUES...LIKE TODAY AS DANVILLE'S DEWPOINTS HAS HELD IN
THE MIDDLE 70S FOR ALL OF TODAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING WILL BE FIRMLY IN PLACE ACROSS THE AREA THU NIGHT INTO
FRIDAY WITH 85H TEMPS AROUND +25C FRIDAY AFTERNOON PROVIDING ONE OF
THE HOTTEST DAYS OF THE SUMMER SO FAR. APPEARS HIGHS COULD REACH 100
OR SO ACROSS THE PIEDMONT WITH 95-100 ALONG...AND JUST EAST OF THE
BLUE RIDGE...WITH EVEN AROUND 90 WESTERN MOUNTAINS OUTSIDE OF THE
HIGHEST ELEVATIONS. THIS COMBO WITH MORE OF A SW TRAJECTORY SHOULD
ACT TO KEEP DEWPOINTS UP FRIDAY AFTERNOON LEADING TO HIGH END HEAT
ADVISORY LEVELS ACROSS THE EASTERN HALF. OTRW TRAPPED AREA OF
MOISTURE WILL REMAIN JUST WEST OF THE MOUNTAINS...BASICALLY UNDER
THE UPPER HIGH WITH FAINT LEFTOVER S/W ENERGY LOCKED IN ALONG THE
CENTRAL APPS. THIS MAY BE ENOUGH TO OVERCOME THE WEAK CAP ESPCLY
GIVEN DEGREE OF INSTABILITY BY FRIDAY AFTERNOON SO INCLUDING A
LITTLE BETTER CHANCE OF POPS SW ZONES...AND SLIGHT POPS OUT TO THE
BLUE RIDGE AFTER ISOLATED COVERAGE FAR WEST THU EVENING.

ELONGATED RIDGE LINGERS INTO SATURDAY BUT GETS SUPPRESSED A BIT
LATER FRIDAY NIGHT AND SAT IN RESPONSE TO S/W TROFFINESS SKIRTING BY
TO THE NORTH. THIS FEATURE SHOULD VEER THE FLOW AROUND TO THE WEST
SAT AND AID COMPRESSION...IN TURN PUSHING HIGHS AGAIN CLOSE TO THOSE
SEEN FRIDAY ACROSS THE EAST BUT WITH SLIGHTLY LOWER HEAT INDICES PER
DOWNSLOPE DRYING. HOWEVER PROBABLY STILL ENOUGH FOR ADVISORY LEVELS
PIEDMONT SO WILL KEEP MENTION IN THE HWO. IN ADDITION...MODELS SHOW
MCS TYPE CLUSTERS ATTEMPTING TO WORK IN FROM THE NW AS HEIGHTS LOWER
BUT IFFY AS TO HOW FAR SOUTH THESE GET. EITHER WAY THINK THIS IN
COMBO WITH LESS CAP...HIGH INSTABILITY AND EVEN MORE
MOISTURE...SHOULD AID CONVECTIVE CHANCES ESPCLY MOUNTAINS. THUS
UPPED TO CHANCE POPS THERE AND SLIGHTS OUT EAST FOR NOW. OTRW PC
WITH HIGHS 94-100 BLUE RIDGE EAST AND 84-90 WEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A GRADUAL TRANSITION FROM VERY HOT TEMPERATURES TO MORE NORMAL
LEVELS WILL TAKE SHAPE DURING THE PERIOD AS UPPER RIDGING OVER THE
EAST GETS SHUNTED BACK WEST AS 5H TROFFINESS AGAIN DIPS DOWN THE
EAST COAST. THIS SIMILAR TO THE PATTERN SEEN MUCH OF THE SUMMER WITH
S/W ENERGY SLIDING ACROSS THE GREAT LAKES AND IN TURN FORCING A COLD
FRONT SE IN BACKDOOR FASHION THRU THE MID ATLANTIC. MODELS REMAIN
RATHER CONSISTENT WITH TIMING OF THIS NEXT FRONT ON MONDAY AS THE
LATEST ENSEMBLE PACKAGE REMAINS DEEPER BUT A BIT SLOWER WITH THE
BRIEF DIGGING OF THE UPPER TROF ACROSS NEW ENGLAND. THIS SHOULD
PROPEL THE SURFACE BOUNDARY INTO THE AREA MONDAY...WITH THE FRONT
DIPPING INTO THE CAROLINAS TUESDAY/WEDNESDAY...FOLLOWED BY COOLER
HIGH PRES RIDGING IN FROM THE NORTH. THIS SHOULD BRING ABOUT THE
BEST SHOT AT ORGANIZED CONVECTION SUNDAY NIGHT INTO MONDAY WITH
DRYING TAKING SHAPE BEHIND THE FRONT TUESDAY...AND ESPCLY ON
WEDNESDAY WITH THE HIGH WEDGED IN FROM THE NORTH. WILL EVENTUALLY
SEE A NEED FOR LIKELY POPS EARLY NEXT WEEK BUT SINCE WAY OUT WITH
TIMING ISSUES INTO A WESTERLY TRAJECTORY WILL ONLY GO WITH HIGH
CHANCE POPS INTO MONDAY FOR NOW. MAY CONTINUE SO LOW POPS INTO
TUESDAY GIVEN SLOWER TENDENCY THEN MAINLY CLEAR TO PC TUES NIGHT
INTO WED. OTRW RIDGING WILL REMAIN IN PLACE SAT NIGHT INTO SUNDAY
WELL AHEAD OF THE FRONT WITH TSRA FORCING MAINLY DUE TO OROGRAPHICS
GIVEN SO MUCH BUILDUP OF INSTABILITY UNDER ONLY FAINT CAPPING ALOFT.
THUS WILL RUN WITH SLIGHT POPS SAT NIGHT...BUMPING TO CHANCE OVER
THE RIDGES SUNDAY.

EXPECT HIGHS AGAIN CLOSE TO 90 WEST SUNDAY AND MID/UPPER 90S EAST
INTO MONDAY PER DOWNSLOPE AHEAD OF THE FRONT...COOLING TO 80S
MOUNTAINS...AND ONLY AROUND 90 EAST BY TUESDAY/WEDNESDAY. OVERNIGHT
LOWS QUITE MUGGY TO START THEN A LOT MORE TOLERABLE BEHIND THE FRONT
WITH LOWS FALLING INTO THE 60S ALL AREAS AND PERHAPS A FEW 50S BY
WED MORNING.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
WIDELY SCATTERED STORMS THIS AFTERNOON AND EVENING WILL
SUBSIDE...AND SINCE THERE'S JUST A SMALL CHC THAT ONE IMPACTS A
TERMINAL WILL ONLY USE CB IN TAFS. CLOUDS ERODE TONIGHT LEADING TO
ANOTHER ROUND OF FOG...BUT OF LESS INTENSITY AND DURATION IN
COMPARISON TO LAST NIGHT...SINCE THE REGION WAS DRY THIS MORNING
UNLIKE YESTERDAY MORNING. LIFR CIG/VIS AGAIN EXPECTED AT LWB. MVFR
TO BORDERLINE IFR AT LYH/DAN...BUT IFR WILL BE MORE LIKELY IF RAIN
FALLS NEARBY THIS AFTERNOON. LWB MAY NOT IMPROVE UNTIL LATE
MORNING...SIMILAR TO WHAT HAPPENED TODAY. THURSDAY SHOULD BE
RATHER SIMILAR TO TODAY WITH REGARDS TO COVERAGE OF
STORMS...ISOLATED.

THE ONLY THREAT TO TAFS BEYOND THIS PERIOD WILL BE THE RIVER FOG
AT LWB/BCB AT NIGHT AND PERHAPS LYH/DAN. THE UPPER RIDGE CONTINUES
TO BUILD OVER THE MID ATLANTIC REGION ON THURSDAY AND FRIDAY WHICH
WILL RESULT IN ABOVE NORMAL TEMPERATURES AND MORE LIMITED COVERAGE
OF ANY AFTERNOON AND EVENING THUNDERSTORMS. THE RIDGE STARTS TO
RETREAT WEST ON SUNDAY AND MONDAY...LEADING TO MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS AND MVFR CONDITIONS.

&&

.CLIMATE...
RECORD HIGHS   WED/20TH   THU/21ST   FRI/22ND

ROANOKE        104/1930   104/1926   103/1952
LYNCHBURG      102/1934   103/1926   102/1926
DANVILLE       102/1977   103/1952   104/1952
BLACKSBURG     91/1983    94/1983    95/1983
BLUEFIELD      89/1994    91/1983    87/2008

RECORD HIGH MINIMUM TEMPERATURES
               WED/20TH   THU/21ST   FRI/22ND

ROANOKE        74/1977    75/2008    75/1912
LYNCHBURG      75/1942    80/1930    80/1930
DANVILLE       74/1986    75/1983    76/1977
BLACKSBURG     69/1996    68/2010    70/1983
BLUEFIELD      79/1995    71/2010    72/2010

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR VAZ022-
     032>035-043>047-058-059.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ044-058-059.
NC...HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR NCZ003>006-
     019-020.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ005-006.
WV...NONE.

&&

SYNOPSIS...JJ/KM/WP
NEAR TERM...KM/WP
SHORT TERM...JH
LONG TERM...JH
AVIATION...KM/WP
CLIMATE...
Hazardous weather outlook, Jul 20, 2:28 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 20 2011

NCZ001-002-018-VAZ007-009>020-WVZ042>045-211830-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
228 PM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES AROUND 90 DEGREES...COMBINED WITH THE
HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S
IN THE AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ022-032>035-043-045>047-211830-
SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-
228 PM EDT WED JUL 20 2011

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL BE NEAR 100F AT TIMES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HIGH TEMPERATURES RANGING FROM 95 TO 100...COMBINED WITH THE
HUMIDITY...WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES IN THE
AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ023-024-211830-
BOTETOURT-ROCKBRIDGE-
228 PM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES RANGING FROM 95 TO 100...COMBINED WITH THE
HUMIDITY...WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES IN THE
AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044-058-059-211830-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
228 PM EDT WED JUL 20 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 11:51 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 AM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     3 SSW DANVILLE CITY     36.55N 79.44W
07/19/2011                   CITY OF DANVILLE   VA   PUBLIC

            POWER AND CABLE LINES DOWN ON HOLLAND ROAD JUST NORTH OF
            THE NC BORDER.

&&

CHENARD
Special weather statement, Jul 20, 1:24 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT WED JUL 20 2011

NCZ002-018-019-201815-
ALLEGHANY NC-WATAUGA NC-WILKES NC-
124 PM EDT WED JUL 20 2011

...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT ALLEGHANY...WATAUGA
AND WILKES COUNTIES...

AT 122 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM TRAPHILL
TO 9 MILES SOUTH OF DEEP GAP...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ROARING GAP AROUND 135 PM...TRAPHILL AROUND
140 PM...DOCKERY AROUND 150 PM...MULBERRY...AND MILLERS CREEK AROUND
155 PM...MULBERRY AROUND 200 PM...HAYS...ELKVILLE AND AND BUCK AROUND
205 PM.

LAT...LON 3605 8140 3607 8142 3607 8144 3609 8149
      3609 8152 3611 8155 3611 8161 3613 8162
      3628 8137 3650 8105 3631 8086 3600 8134
Special weather statement, Jul 20, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT WED JUL 20 2011

VAZ019-023-202115-
ALLEGHANY VA-BOTETOURT VA-
439 PM EDT WED JUL 20 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BOTETOURT
COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COVINGTON
CITY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLEN WILTON AROUND 450 PM...GALA AROUND 500
PM AND EAGLE ROCK AROUND 510 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3767 7971 3757 7991 3782 8005 3788 7995

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:21 PM EDTHeat AdvisoryRNKCharlotte, Halifax, Pittsylvania, City of Danville6 hr
Jul 20, 2:21 PM EDTHeat AdvisoryRNKAlleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 17 more30 hr
Jul 20, 5:11 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington34 min
Jul 20, 1:24 PM EDTSpecial Weather StatementRNKWilkes51 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.